A stochastic differential fishery game for a two species fish population with ecological interaction

Wang, W.-K. and Ewald, C.-O. (2010) A stochastic differential fishery game for a two species fish population with ecological interaction. Journal of Economic Dynamics and Control, 34(5), pp. 844-857. (doi:10.1016/j.jedc.2009.12.001)

Full text not currently available from Enlighten.

Abstract

We combine and extend two existing lines of research in game theoretic studies of fisheries, building up on Quirk and Smith (1977), Anderson (1975), Fisher and Mirman (1996), Sumaila (1997) and most recently Datta and Mirman (1999) who developed either static or discrete time models, not including ecological uncertainty and Jorgensen and Yeung (1996) who do include uncertainty but do not capture any features of ecological interaction. In this article we develop a continuous time framework, where ecological interaction is described by a stochastic dynamics, including the cases of predator–prey and competition. We obtain a stochastic differential game and derive Markov feedback Nash-equilibrium strategies in semi-analytic form. Furthermore we compare the results with the case where fisheries regulations restrict each fishery to harvest only one species and study the inefficiencies which arise from this. In addition to that, we also consider the case where fisheries cooperate. Here we observe quite different effects on the ecosystem, depending on whether the system is competitive or predator–prey.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Ewald, Professor Christian
Authors: Wang, W.-K., and Ewald, C.-O.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Journal of Economic Dynamics and Control
ISSN:0165-1889
Published Online:09 December 2009

University Staff: Request a correction | Enlighten Editors: Update this record